What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 7, 1:42 PM EST, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 7, 1:42 PM EST, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
242 PM EDT Sat Jun 7 2025
.SYNOPSIS...
A series of mid and upper-level disturbances will overspread and
interact with a frontal zone that will settle into and stall over NC
this weekend through early to mid next week.
&&
.NEAR TERM /TONIGHT/...
As of 242 PM Saturday...
* Level 2/Slight-Risk of severe storms this afternoon and evening
* Secondary round of strong to severe storms possible late tonight,
although forecast confidence in how this evolves is low
Early afternoon radar and satellite imagery reveals developing
showers thunderstorms in the mountains of western NC and VA. For the
most part, clouds have scattered out across NC and the light area of
precip across the northern Coastal Plain has all but dissipated.
Meanwhile, temps have risen solidly into the mid 80s with dewpoints
in the lower 70s.
The previous forecast thinking remains largely on track, as it
appears we will have two opportunities for storms across the area.
Storm threat (Part 1 - this afternoon/evening): All the ingredients
for severe weather should be in place today, including MLCAPEs
around 1500-2000 J/KG, 30-40kts of deep shear, a trigger in the form
of the approaching shortwave trough/cold front, and widespread PW's
around 150% of normal. The biggest question mark remains how much
areal coverage will be present today. 12Z-16Z runs of the HRRR still
maintain areas north of NC route 27 as a rough cut off for where
convection will be favored, along with portions of the southern
Coastal Plain. These general areas are also highlighted by elevated
HREF updraft strength probabilities and 12Z HRRR neural network
total severe probabilities. While severe ingredients will be in
place across the southwest Piedmont and Sandhills, CAM guidance
hasn't been consistently enthused in advertising storms in that
area, likely owed to the fact that the primary triggering mechanism
will be displaced well to the north near the NC/VA border. That
being said, I will hang onto the highest PoPs in the north and east,
but certainly keep some mention of precip farther south. Damaging
50kt winds are the primary threat with this afternoon/evening's
convection.
Storm threat (Part 2 - late tonight/overnight): Much lower
confidence in how things will evolve late tonight. The synoptic cold
front will slowly enter the area from the north late tonight,
stalling out across central NC in the process. While instability may
be lacking across the north late tonight thanks to the afternoon
convection and post-frontal airmass, we should still have nearly
1000 J/KG of uncapped MLCAPE on tap across the Sandhills/southern
Coastal Plain. The convective complex currently across western TN
will move eastward this evening before crossing the mountains and
arriving in the western NC Piedmont before midnight. The general
consensus from the HREF and its member CAMs is that the complex will
weaken as it crosses the mountains, although there will still likely
be some showers that make it across with the potential for
strong/possibly severe winds. It's possible that the complex of
storms dives south and remains outside our area, while it's also
possible new convection develops within the untapped warm sector
across the Sandhills/southern Coastal Plain. If this afternoon's
storms are more widespread than forecast, that may wipe out the
instability across the area yielding a lesser severe threat tonight.
On the other side of the coin: if this afternoon is relatively
benign, tonight could be more active than previously thought. I'll
hang onto PoPs for much of the overnight hours with the highest
values south of US-64 after midnight. Unfortunately the answer won't
become clearer until we get through this afternoon.
As for temps, late day highs in the low to mid 90s still look on
track, with mild lows in the mid 60s to lower 70s.
&&
.SHORT TERM /SUNDAY AND SUNDAY NIGHT/...
As of 242 PM Saturday...
* Level 2/Slight-Risk of severe storms continues into Sunday
Upper level low pressure will move into the Ohio Valley on Sunday,
with its associated surface low and front crossing the mountains
Sunday afternoon. It would appear the pre-frontal environment should
be very similar to that of today, featuring 1500 J/KG of MLCAPE,
plenty of moisture, but perhaps a bit more low and mid level shear.
(0-1km shear around 15kts vs 5-10kts today). Showers and storms
should develop area-wide tomorrow afternoon as a shortwave trough
rotates around the Ohio Valley low, with damaging winds once again
serving as the primary threat. However with a bit more shear in
place, along with likely lingering outflow boundaries from early
morning convection, SPC has maintained a low end 2% tornado
probability across the far northern Coastal Plain.
Potential flies in the ointment include remnant cloud cover from
upstream convection, which could slow daytime heating and trim back
how much MLCAPE is realized. Still, it seems like there are enough
factors in favor of convection that I will keep 50-60 PoPs across
the area. There is relatively good consensus that whatever develops
across NC tomorrow should exit the area before midnight, with dry
weather after 06Z onward.
Temps once again in the upper 80s to lower 90s Sunday afternoon,
with lows in the mid to upper 60s.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
As of 205 PM Saturday...
Monday appears to be a bit of a lull when it comes to thunderstorms
compared to the coverage that is expected over the weekend. However,
it looks like coverage of showers may actually be greater Monday
night than Monday afternoon. While the last several days have shown
greater coverage of precipitation as a front moves through Tuesday.
both deterministic and ensemble models today are backing off
precipitation along central North Carolina, keeping precip confined
closer to the NC coastline. Likely pops are still expected along and
east of the US-1 corridor. The boundary will remain in the general
vicinity, primarily bringing a chance of storms to southeastern
counties Wednesday and southern counties Thursday. While
precipitation timing will follow a typical summer diurnal curve,
coverage will not be uniformly distributed - locations in the Triad
and along the Virginia border are likely to be completely dry
Wednesday and Thursday. Eventually as the boundary begins to shift
back to the north, the chance for showers/storms will return to all
locations Friday and Saturday.
As for temperatures, highs will be the coolest on Tuesday, with
values in the 80s. Otherwise, highs will generally range from the
mid 80s to the low 90s. Some mid 90s could even creep into the
forecast area next Saturday. Lows will generally range from the mid
60s to the low 70s.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
As of 228 PM Saturday...
Isolated showers are starting to pop this afternoon. Still expecting
the potential for a few isolated to scattered stronger storms this
afternoon and evening with best chances still across the northern
terminals. Expect the potential for gusty downdrafts and sub-VFR
conditions with any storm generally from 20Z to 00Z Sunday.
Additional scattered showers and an isolated storm may be possible
overnight, but confidence in timing/spatial extent is still low.
Maintained at least a mention of rain and gust potential for a few
hours overnight at all terminals to account for this possibility.
Lastly, sub-VFR stratus and perhaps some patchy fog/reduced vsbys
appear possible at northern terminals by ~09Z before lifting to VFR
by ~13 to 15Z Sunday.
Outlook: Additional showers and storms are possible Sunday afternoon
and evening, some of which may be strong to severe. A sfc cold front
will stall across central NC Monday through Thursday promoting
diurnal showers and storms each day. Periods of morning stratus
and/or fog may be possible during this stretch.
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...MWS
NEAR TERM...Leins
SHORT TERM...Leins
LONG TERM...Green
AVIATION...Luchetti
Hazardous weather outlook, Jun 7, 3:16 AM EST, 13 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
416 AM EDT Sat Jun 7 2025
NCZ007>011-021>028-038-039-073-074-083-080830-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Stanly-
Montgomery-Anson-
416 AM EDT Sat Jun 7 2025
This Hazardous Weather Outlook is for central North Carolina.
.DAY ONE...Today and tonight.
Scattered strong to severe storms capable of producing damaging wind
gusts are expected this afternoon and into the early evening.
Another round of strong to severe is possible overnight. However,
confidence is low at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
An active and unsettled weather pattern is expected through early
next week within a moist and unstable airmass. Scattered, to at times
numerous, showers and storms will be possible in the afternoon and
evening hours during this time. Some could become severe and also
produce isolated heavy rainfall.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ040>043-075>078-084>086-088-089-080830-
Chatham-Wake-Johnston-Wilson-Moore-Lee-Harnett-Wayne-Richmond-
Scotland-Hoke-Cumberland-Sampson-
416 AM EDT Sat Jun 7 2025
This Hazardous Weather Outlook is for central North Carolina.
.DAY ONE...Today and tonight.
Scattered strong to severe storms capable of producing damaging wind
gusts are expected this afternoon and into the early evening.
Another round of strong to severe is possible overnight. However,
confidence is low at this time.
Additionally, hot and humid conditions are expected today with heat
indices in the upper 90s to lower 100s. Take precautions if
spending time outdoors. Stay hydrated, take frequent breaks, and
seek shade whenever possible.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
An unsettled weather pattern is expected through early next week
within a moist and unstable airmass. Scattered, to at times numerous,
showers and storms will be possible in the afternoon and evening
hours during this time. Some could become severe and also produce
isolated heavy rainfall.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 7, 3:01 PM EST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Raleigh NC
401 PM EDT Sat Jun 7 2025
NCZ078-072045-
Wayne NC-
401 PM EDT Sat Jun 7 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WAYNE COUNTY
THROUGH 445 PM EDT...
At 401 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mount Olive, moving east at 35 mph.
HAZARD...Wind gusts in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Goldsboro, Mount Olive, Walnut Creek, Seven Springs, Mar-Mac,
Brogden, Cliffs Of The Neuse State Park, and Elroy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3536 7782 3532 7783 3518 7784 3516 7788
3515 7789 3517 7793 3516 7797 3518 7799
3519 7802 3519 7804 3518 7807 3518 7812
3536 7807 3542 7782 3541 7781 3538 7780
TIME...MOT...LOC 2001Z 277DEG 32KT 3527 7800
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
NTLSpecial weather statement, Jun 7, 3:10 PM EST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Raleigh NC
410 PM EDT Sat Jun 7 2025
NCZ089-072100-
Sampson NC-
410 PM EDT Sat Jun 7 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN SAMPSON COUNTY
THROUGH 500 PM EDT...
At 409 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Harrells, or 14 miles south of Clinton, moving
east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Harrells and Garland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3470 7837 3471 7837 3473 7839 3475 7839
3478 7843 3483 7846 3484 7849 3486 7849
3487 7851 3488 7851 3489 7815 3474 7820
3471 7813 3472 7811 3471 7811 3468 7815
TIME...MOT...LOC 2009Z 271DEG 28KT 3479 7834
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
ASSpecial weather statement, Jun 7, 3:28 PM EST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Raleigh NC
428 PM EDT Sat Jun 7 2025
NCZ089-072045-
Sampson NC-
428 PM EDT Sat Jun 7 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN SAMPSON COUNTY
THROUGH 445 PM EDT...
At 428 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Mount Olive, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hobbton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3512 7833 3521 7833 3521 7817 3520 7816
3513 7816 3512 7817 3510 7817
TIME...MOT...LOC 2028Z 266DEG 26KT 3517 7824
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
ASSpecial weather statement, Jun 7, 3:53 PM EST, 58 minutes before
Special Weather Statement
National Weather Service Raleigh NC
453 PM EDT Sat Jun 7 2025
NCZ024-025-040-041-072145-
Chatham NC-Durham NC-Wake NC-Orange NC-
453 PM EDT Sat Jun 7 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN ORANGE...CENTRAL
WAKE...NORTHEASTERN CHATHAM AND SOUTHERN DURHAM COUNTIES THROUGH 545
PM EDT...
At 452 PM EDT, Doppler radar was tracking a strong thunderstorm over
Carrboro, or near Chapel Hill, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Raleigh, Durham, Cary, Chapel Hill, Garner, Carrboro, RDU
International, Apex, Morrisville, and Lake Wheeler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3588 7923 3603 7915 3592 7850 3563 7863
TIME...MOT...LOC 2052Z 285DEG 27KT 3593 7910
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
NTLSpecial weather statement, Jun 7, 4:13 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Raleigh NC
513 PM EDT Sat Jun 7 2025
NCZ089-072200-
Sampson NC-
513 PM EDT Sat Jun 7 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN SAMPSON COUNTY
THROUGH 600 PM EDT...
At 512 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 10 miles east of Ammon to
8 miles northeast of Lagoon. Movement was east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Harrells, Garland, and Ivanhoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3458 7826 3461 7831 3463 7832 3464 7831
3465 7832 3467 7832 3470 7837 3475 7839
3478 7843 3481 7845 3483 7848 3491 7815
3474 7820 3471 7813 3472 7811 3471 7811
3468 7816 3455 7825
TIME...MOT...LOC 2112Z 259DEG 22KT 3478 7839 3471 7832 3464 7833
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
ASSpecial weather statement, Jun 7, 4:41 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Raleigh NC
541 PM EDT Sat Jun 7 2025
NCZ008-025>027-040>042-076-077-072230-
Lee NC-Nash NC-Johnston NC-Chatham NC-Franklin NC-Durham NC-
Harnett NC-Wake NC-Granville NC-
541 PM EDT Sat Jun 7 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN NASH...NORTHEASTERN
HARNETT...SOUTHEASTERN GRANVILLE...NORTHEASTERN LEE...WAKE...CENTRAL
JOHNSTON...SOUTHEASTERN CHATHAM...SOUTHEASTERN DURHAM AND CENTRAL
FRANKLIN COUNTIES THROUGH 630 PM EDT...
At 541 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Franklinton to near Raleigh to 8 miles west of
Fuquay-Varina. Movement was southeast at 30 mph.
HAZARD...Wind gusts in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Raleigh, Cary, Smithfield, Louisburg, Lillington, Wake Forest,
Garner, Fuquay-Varina, Clayton, and Zebulon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3607 7815 3574 7817 3573 7819 3572 7817
3562 7818 3531 7874 3553 7908 3596 7881
3618 7851
TIME...MOT...LOC 2141Z 296DEG 28KT 3608 7846 3579 7860 3555 7893
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
NTL